Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

I decided to take myself of my Ad's about 4 weeks ago & now...

(23 Posts)
ScoobyDooooo Sat 24-Feb-07 16:18:55

I feel like crap.

I was doing fine up until this week, i thought i was ready to face life without them but now i think i realise they were actually helping me.

I have been shouting at the kids all week, highly stressed to the point i thought i just could not get through another day & then the last 2 days the tears have started at a drop of a hat

I had Pnd after dd (she is now 1.1) i thought it was all the stress in my life along with the pnd making things bad but i honestly thought i was over all this, obviously i am wrong.

I am so upset, i really don't want to rely on pills i just want to be "normal" i suppose you could say.

Arghhhh i really could scream, my docotr does not even know i have done this she is going to go mad at me for doing this.

All the signs are there again though, shouting, stressed, huffing, crying, short tempered, snappy all of it.

marthamoo Sat 24-Feb-07 16:20:32

How long have you been on them, Scooby?

TrinityRhino Sat 24-Feb-07 16:21:04

unfortunatelt they have a long half life and it would probably have taken till about now to get out of your system

I know exactly how you feel

maybe it would be best to take them again

<hugs>

ScoobyDooooo Sat 24-Feb-07 16:22:57

Blimey not sure how long i think it is about 10-11 months now, i just wanted to go without them i don't like the fact i depend on them so i toke myself of them but now i obviously realise i do nned them which is just crap.

hatwoman Sat 24-Feb-07 16:23:16

scoobydoooo. so sorry you're feeling like crap but please go and see the doctor and tell him/her. It's really not a good idea to deal with this yourself. I know you must know this - but they're not paracetmol. Please see a doctor.

ScoobyDooooo Sat 24-Feb-07 16:27:01

I know hatwoman i do see my docotr quite regular anyway i was suppost to see her about 2 weeks ago but cancelled because i had to go into ds's nursery & stay for the morning (it was my turn)

The last time i saw her she changed my tablets & told me to cut down my dose each day of old tabs then start on my new ones, well i never started the new ones now another 2 weeks on i feel rubbish i honestly thought the tabs were only helping a little but now i realise they were doing alot more than i thought because i am just awful to be around at the mo.

marthamoo Sat 24-Feb-07 16:28:00

Did you just stop, cold turkey? (Sorry...20 questions here!) It's always best with anti-d's to cut down very gradually: as slow as you think you need to and then some. Otherwise - as you've found - you can just divebomb again. I would start taking them again, wait to you feel you have stabilised - then, if you feel ready to, start coming off them very, very slowly (I literally cut tablets into quarters at the end of my "coming off" time and the whole process took a very long time).

ScoobyDooooo Sat 24-Feb-07 16:30:13

I did actually just stop taking them i know i should'nt have but i did it

fizzbuzz Sat 24-Feb-07 16:31:56

Yeah, must second that, currently decreasing my dose (was on 125mg)from 100 to 75 mg. Derease once in first week, 2 in second etc. Not suprised that you feel crap, if you went cold turkey.

It takes a loooooooooong loooooong time to come off AD's

marthamoo Sat 24-Feb-07 16:36:30

Well, it's done now - no point fretting about that But I'm not surprised you are feeling so bad - I threw dh's dinner in the bin in a rage when he took too long to come down to eat it and I'd only halved my dose

Why did the GP prescribe a different anti-d? Was it because you felt the old ones weren't doing anything? I'd maybe try the new pills if that's the case - but I'd stay on them a good while before trying to come off them again.

ELMTREE Sat 24-Feb-07 16:39:20

hi.
im on citalopram 20mg i think. Ive been on them since my dd was about 2 months and she is now 23 months. I tried to come off them about 4 months ago but after about 3 weeks i started to feel low again. I went to see my doctor and he said had I of gone to see him and discussed it he would have said exactly the same (to come off them by taking every other day etc), but i suppose im just not ready. Who cares if you have to take one tiny pill to make being a mother, partner etc worthwhile. I certainly dont.

Chin up.

ScoobyDooooo Sat 24-Feb-07 16:39:23

Lol at throwing dh's dinner in the bin

Dp has had the most of my bad moods bless him.

Yes i told her i felt they were not doing much, but maybe they were? i was still have many weepy days. So she changed them to see if it would make a difference, i will get my prescription & go back & see my doctor to let her know eeek

marthamoo Sat 24-Feb-07 16:43:21

I don't think she'll give you a hard time (I hope not anyway - it wouldn't be very constructive of her). Just explain as you have here - that you didn't realise they were helping, and that you feel worried about 'needing' them - and see what she suggests.

You will get there in the end you know - even if it takes a while. I was on anti-d's for about 3 years after ds2 was born and it took me another year to come off them, gradually cutting the dose (sometimes having to up it again because I felt so bad) but I've been off them altogether for a year now and I'm OK. You will be too

ScoobyDooooo Sat 24-Feb-07 16:49:00

Thanks marthamoo it is great to hear a positive story i was on them when i was younger when i lost my dad in a tragic accident i think this is why i never wanted to go on them again, but after having dd i eventually owned up to not feeling good at all & realised after bout 8 weeks i did have Pnd & needed some help, i just suppose i thought i would be ok without them but as this is not the case i will have to go back on them for the sake of my children & dp because i am just awful at the moment

marthamoo Sat 24-Feb-07 16:52:51

You know, if you had any other kind of illness, you wouldn't hesitate to take the medication the doctor prescribed. It's this idea that we should be able to 'cope' without tablets - but sometimes, for whatever reason, we just can't. There's no shame in that.

I'm very sorry about your Dad.

Biglips Sat 24-Feb-07 17:15:59

so sorry to hear about your Dad x

what mg where u on before u gave up completely? as im on 5mg atm but is taking the tabs every 2 days to gradually come off them all together as i need to spread the "no tabs" days longer as i go along.

Good luck xx

ScoobyDooooo Sat 24-Feb-07 21:04:28

I think i was on 20mg & was allowed to take 2 a day.

Thanks for your kind words losing my dad was such a terrible time i honestly believe i was not going to get through it but i did thats why i know i can get through this but obviously it will take time & more time then i have given

marthamoo Sat 24-Feb-07 21:07:03

Definitely - you can't rush these things.

stitch Sat 24-Feb-07 21:09:53

give yourslef time. im sure you will be fine eventually. dont be too hard on yourself.
did you wean off gradually, or stop abruptly?
lots of postive vibes for you.

Surfermum Sat 24-Feb-07 21:17:07

Scooby, I've been through this before a couple of times. My GP and I decided that I should stay on ad's permanently and I've been really well for 7 years now. I get no side effects and it really doesn't bother me that every night I have to take a couple of tablets. I'd rather do that than have to worry about getting ill again, it was hell and I never want to feel like it again. I don't give it a second thought these days and people who meet me and don't know my history are always really surprised if I tell them I take ad's. So I guess I must appear "normal" (although the mumsnet lot I've met will probably beg to differ ).

When I was first depressed, I went down very slowly over at least a year or more till I got to the point that I couldn't function and had to be signed off work. It took me as long to get myself back to "normal" and I can remember feeling really frustrated at the length of time it took.

Maybe you do need to give yourself some more time.

ScoobyDooooo Sat 24-Feb-07 21:28:53

I just stop taking them one day & that was it, i did not wean myself off them, stuid i know but i have now learn't my lesson

I now know i need then beause i am feeling just as i was a few months back when i was diagnosed with pnd, well actually i felt a bit worse then but this time round i seem to be feeling alot more angry & short tempered before i was very emotional, i have cried today & yesterday, hopefully i wont tomorrow.

I will sort my pills out on monday, i am going to pick up my prescription & start taking them, then book doctors for this week is well & let her know what i have been doing.

IdrisTheDragon Sat 24-Feb-07 21:37:06

I have depression and take ADs - have been taking them for nearly 2 years now and know that they are a lonf term thing for me. I hate the fact I have to take them all the time, but know it is the best thing for me.

I go through phases of forgetting to take them and then realise a week or so later that I need to take them to be "me". But I still don't like it.

Probably not much help, but you're not the only one feeling that way.

expatinscotland Sat 24-Feb-07 21:38:03

I've been on ADs for a while now, too.

TBH, I don't stress over taking them.

You wouldn't think twice about popping medication to control hypertension, diabetes, etc., so why is depression any different?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now